Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 48, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 1, 2013, 6:45 PM EDT for Erie County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 1, 2013, 7:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Erie County, PA
The radar
The Buffalo radar (KBUF), 128 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS51 KCLE 012245
SVRCLE
PAC049-012315-
/O.NEW.KCLE.SV.W.0048.130601T2245Z-130601T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
645 PM EDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 715 PM EDT
* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHEAST OF ERIE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH EAST...
CORRY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4227 7975 4201 7975 4201 7961 4200 7960
4185 7960 4185 7981 4213 8011 4228 7976
TIME...MOT...LOC 2246Z 252DEG 43KT 4207 7986
$$
KUBINA1 follow-up statement
104
WWUS51 KCLE 012300
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
700 PM EDT SAT JUN 1 2013
PAC049-012310-
/O.CAN.KCLE.SV.W.0048.000000T0000Z-130601T2315Z/
ERIE PA-
700 PM EDT SAT JUN 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ERIE COUNTY IN
NORTHWEST PENNSYLVANIA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4227 7975 4201 7975 4201 7961 4200 7960
4185 7960 4185 7981 4213 8011 4228 7976
TIME...MOT...LOC 2300Z 252DEG 43KT 4212 7964
$$
MAYERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:28 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 1, 6:28 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
628 PM EDT SAT JUN 1 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA SUNDAY. IN ITS WAKE HIGH
PRESSURE WILL BRING COOLER AND LESS HUMID AIR TO THE REGION. THE
HIGH WILL BEGIN TO SHIFT EAST WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
NO CHANGES TO ORIGINAL FORECAST FOR 630 UPDATE.
ORIGINAL DISCUSSION...
RADAR STARTING TO SHOW ECHOES DEVELOPING...FINALLY BEING ABLE TO
SEE THE BOUNDARIES THAT ARE OUT THERE. WE HAVE DESTABILIZED
ENOUGH. SO EXPECT SCATTERED THUNDERSTORMS DEVELOPMENT GOING INTO
THE LATE AFTERNOON HOURS...WITH THE SEVERE POTENTIAL REMAINING.
WITH A DECENT SHORTWAVE ADVERTISED TONIGHT EXPECT SHOWERS TO FILL
IN WITH EMBEDED THUNDER CONTINUING OVERNIGHT. GUIDANCE IS HIGH
TONIGHT FOR POPS TOO. KEPT THE HEAVY RAIN MENTION. ANY OF THE TS
THIS EVENING HAVE THE POTENTIAL TO RELEASE A LOT OF RAIN IN A
SHORT AMOUNT OF TIME. LATER TONIGHT...SHOWERS WOULD BE MORE
MODERATE IN NATURE. COLD FRONT IS STILL WELL TO THE WEST. LOWS
TONIGHT IN THE 60S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
QUESTION IS HOW LONG TO LINGER ANY SHOWERS AND TS INTO SUNDAY.
TRUE COLD FRONT WILL WAIT TO CROSS UNTIL THE AFTERNOON HOURS. SO
MAY HAVE A FEW ISOLATED SHOWERS WITH THAT FEATURE...BUT REDUCED
POPS AS WE ARE DRIER BEHIND THE EARLY MORNING PREFRONTAL TROUGH.
MORE SEASONABLE HIGH TEMPS FOR THE DAY.
HIGH PRESSURE WILL BRING A PERIOD OF COOLER TEMPERATURES TO THE
REGION GOING INTO MID WEEK. MONDAY WILL BE THE COOLEST DAY WITH
TEMPS RANGING FROM THE LOWER TO MID 60S. NIGHT LOWS WILL GET INTO
THE 40S. INLAND NW PA COULD FLIRT WITH THE UPPER 30S IF WINDS
LIGHTEN UP ENOUGH BY TUESDAY MORNING. MAY SEE SOME LAKE CLOUDS
LINGERING SUNDAY NIGHT AND INTO MONDAY...BUT EVENTUALLY WILL SEE
MOSTLY SUNNY SKIES.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE LONG TERM BEGINS ON WEDNESDAY WITH THE GFS AND ECMWF IN DECENT
GENERAL AGREEMENT SHOWING UPPER LEVEL LOW PRESSURE OVER THE
DAKOTAS. AT THE SURFACE HIGH PRESSURE WILL BE CENTERED OVER WESTERN
QUEBEC AND ONTARIO WHILE LOW PRESSURE WILL BE IN MINNESOTA WITH A
WARM FRONT AND DEEP MOISTURE FROM THERE INTO THE MID MISSISSIPPI
VALLEY. AS THE REGION WILL BE UNDER THE INFLUENCE OF THE SURFACE
HIGH TO OUR NORTH WILL KEEP WEDNESDAY DRY. 850MB TEMPS 8-10C WILL
RESULT IN HIGHS IN THE 70S. THURSDAY AND FRIDAY ALL SYSTEMS SHIFT
EAST WITH THE SURFACE HIGH MOVING OUT TO SEA THE UPPER LOW MOVING
ACROSS THE GREAT LAKES REGION AS DOES ITS SURFACE REFLECTION. THUS
WHILE TEMPS INCREASE A FEW DEGREES EACH DAY SO WILL THE CHANCE FOR
SHOWERS AND THUNDERSTORMS. WITH THE INCREASING MOISTURE...BROUGHT
CHANCE POPS /40-50%/ INTO THE AREA THURSDAY THROUGH FRIDAY. TRIMMED
POPS BACK TO 20-30% FRIDAY NIGHT AND MAINLY DRY SATURDAY AS ANOTHER
SURFACE HIGH BUILDS IN BEHIND THE SYSTEM. TEMPS GENERALLY NEAR
NORMAL.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
VFR AT 17Z ACROSS NRN OHIO AND NWRN PA. RADAR SHOWS LIGHT RAIN
SHOWERS FROM JUST WEST OF KCLE SSW THROUGH THE MNN AREA. SURFACE
PLOT SHOWING WINDS ARE CONVERGENT IN THAT AREA. MEANWHILE THE
AIRMASS CONTINUES TO WARM AND BECOME LESS STABLE ESPECIALLY ACROSS
THE EAST HALF OF THE AREA WHERE TEMPS HAVE REACHED 80 OR A COUPLE
DEGREES ABOVE AND LI'S ARE NOW -3 TO -5C. EXPECT CONVECTION TO
DEVELOP THIS AFTERNOON EITHER ALONG THE CONVERGENCE IN NORTH
CENTRAL OHIO OR POINTS WEST ALONG ANOTHER AXIS OF MOISTURE MOVING
INTO THE AREA. MOST ENERGY EAST HALF SO EXPECT STRONGEST
CONVECTION THERE. LOOKING FOR VFR TO CONTINUE INTO THE AFTERNOON
DROPPING TO MVFR OR IFR BRIEFLY IN CONVECTION. OVERNIGHT CIGS WILL
BE DROPPING IN RAIN AS COLD FRONT APPROACHES AND BEGINS TO MOVE
THROUGH THE AREA.
.OUTLOOK...NON VFR CONDITIONS POSSIBLE SUNDAY NIGHT AND MONDAY
MORNING NE OH/NW PA.
&&
.MARINE...
WILL CONTINUE WITH THE SMALL CRAFT ADVISORY INTO THE EVENING MAINLY
BASED ON WINDS AROUND 20 KNOTS GUSTING TO AROUND 30 KNOTS. RIGHT
ALONG THE SHORE WAVES MAY NOT QUITE BE 4 FEET GIVEN FLOW FROM THE
SOUTH BUT JUST A BIT OFFSHORE WOULD EXPECT 4 FOOT WAVES. THROUGH
THE EVENING AND OVERNIGHT EXPECT WINDS AND WAVES TO DIMINISH BELOW
SMALL CRAFT CRITERIA BUT STILL SHOULD BE A GOOD CHOP THROUGH THE
EVENING. AFTER MIDNIGHT WINDS WILL TURN FROM SOUTH TO SOUTHWEST
BEHIND A COLD FRONT. BY 12Z SUNDAY FRONT SHOULD BE EAST OF THE
ISLANDS AND BY 18Z SUNDAY...OFF THE EAST END OF THE LAKE. WINDS
WILL CONTINUE TO VEER AROUND TO NORTHWEST SUNDAY NIGHT AS HIGH
PRESSURE BUILDS IN BUT SHOULD DIMINISH TO UNDER 10 KNOTS. THE HIGH
WILL REMAIN IN CONTROL OF THE WEATHER THROUGH MID WEEK. A WARM
FRONT WILL APPROACH THE LAKE FROM THE SOUTH ON THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
LEZ142>149.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...DJB/OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...TK
AVIATION...TK
MARINE...TKHazardous weather outlook, Jun 1, 4:37 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 437 AM EDT SAT JUN 1 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-020845- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 437 AM EDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LEZ061-142>149-162>169-020845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 437 AM EDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:19 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 26 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.